MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); Hemodynamic instability (4868)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2+ intravascular lithotripsy (ivl) catheter was used to treat a patient undergoing a multi vessel with percutaneous coronary intervention (pci) to the coronary artery an impella pump was inserted prior to the intervention as planned.It was reported that the physician was able to deliver two cycles for a total of 20 pulses.The physician removed the catheter and reinserted it into the patient to treat a second vessel, at which time a loss of balloon pressure was observed.Reinsertion of the c2+ ivl catheter is outside of the indications for use (ifu).The patient became hemodynamically unstable, evidence by no pressure of the arterial waveform including, bradycardia and st elevation.This was resolved and the patient was given neosynephrine.The ivl catheter was removed, and the intervention was successfully performed with standard balloons and a stent.While in recovery, the patient developed a bundle branch block.The patient is now discharged.
 
Additional Manufacturer Narrative
The subject device was returned and the balloon rupture failure reported could not be confirmed; however, a noticeable tear on the outer shaft was identified, likely leading to the pressure loss experienced during the procedure.The device usage was off label as it was utilized in conjunction with a stent.The c2 device is specifically indicated for lithotripsy-enabled, low-pressure balloon dilatation in severely calcified, stenotic de novo coronary arteries prior to stenting.The presence of the stent may have contributed to the balloon's rupture.It was noted that the catheter was removed from the body after delivering 2 cycles, only to be reinserted for use in a second vessel.As cautioned in the instructions for use (ifu) (lbl 64191), "ivl catheter once pulled out of the body should not be reinserted for additional inflation or lithotripsy treatments.Balloon can be damaged in the process." based on the information provided, the ivl catheter was reinserted into the patient which is outside the device indication for use as the c2+ ivl catheter is a single use device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Acceptance criteria prior to shipping.Complaints will continue to be monitored for trending purposes.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22502353
Report Number3015053858-2025-00084
Device Sequence Number8458739
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)261031(10)02A241010A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number02A241010A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOONS: MANUFACTURER UNKNOWN; IMPELLA PUMP; STENT: MANUFACTURER UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age82 YR
Patient SexFemale